MAUDE Adverse Event Report: DR. JAPAN CO. LTD. ACCUTIP; ANESTHESIA NEEDLE

DR. JAPAN CO. LTD. ACCUTIP; ANESTHESIA NEEDLE
Catalog Number CP-AT2235Q
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Known Impact Or Consequence To Patient (2692)
Date of Event 10/03/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the doctor was using a 22g x 3 ½" quincke needle for a sacroiliac joint injection and when she went to remove the needle from the patient the plastic hub separated from the metal needle.An incision was made to remove the needle from the patient as the needle was inserted underneath the surface of the skin.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturer narrative: investigation result: after examining the actual device returned by the end-user, it was observed the needle cannula was bent in several locations, and there multiple substances attached.A large scratch was observed on the cannula which may have been caused when the needle was removed from the patient.It was observed that the hole in the needle hub from which the needle was attached was circular and no abnormality was found.There was an unidentified substance inside the needle hub at the attachment site, but as the needle shape remains it may have been caused after the needle was removed.The investigation was unable to identify a root cause for the needle separation by examining the returned device.Batch records were checked for the same lot and the product lot passed the final inspection pulling test.There were no other complaints reported for this issue for this lot number.There have been no similar complaints reported for this device family for the past three (3) years.As no root cause was determined, no corrective action will be taken.The investigation report is attached to this report for reference.We consider this file closed.Corrected data: section d10: device returned to the manufacturer date added.Section f7: supplemental report 001 selected.Section h10: narrative and corrected data added.Factory investigation report with attachments added to file.

Brand Name
ACCUTIP
Common Device Name
ANESTHESIA NEEDLE
Manufacturer (Section D)
DR. JAPAN CO. LTD.
1-1 kagurazaka, shinjuku-ku
tokyo, 162-0 825
JA  162-0825
MDR Report Key9252431
Report Number1058382-2019-00006
Device Sequence Number16735114
Product Code BSP
UDI-Device Identifier00817781020079
UDI-Public817781020079
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 12/06/2019
Report Date (Section F) 10/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/17/2023
Device Catalogue NumberCP-AT2235Q
Device Lot NumberLN-81207L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2019
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date10/04/2019
Device Age1 YR
Event Location Outpatient Treatment Facility
Date Report to Manufacturer10/07/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/29/2019
Supplement Report FDA Received Date12/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA10/29/2019